MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM
Model Number 71732-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with unknown phone with android operating system version 13.2.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer's blood glucose dropped and a family member called emergency services.The customer was unable to self-treat, requiring dextrose capsules provided by non-healthcare professional and glucagon injection administered by healthcare professional as treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Investigation is pending at this time.A follow up will be submitted once additional information is obtained.Section d.Suspected medical device and g4 - pma/510(k)# has been populated for the freestyle librelink android application as this report concerns a greece customer.This is same/similar to us freestyle libre 2 android application, model number 71857-01.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
The customer reported for missing low alarms.Sensor was inserted in the simvivo test fixture.The app was downloaded and initial app setup was completed.Sensor was scanned by the app and enabled low glucose alarm feature in the app and set low glucose alarm threshold to highest glucose value.Nano amps was adjusted on the keithley till low glucose alarm was triggered.Alarms functioned as intended.Attempted to replicate customer complaint using similar configuration.However, the reported issue could not be replicated and the system functioned as intended under the tested conditions.Based on the customer¿s reported application, potential causes and device history were also examined, but no issues were identified during replication that could have led to the reported issue.Therefore, this issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with unknown phone with android operating system version 13.2 and app version2.11.2.11107.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer's blood glucose dropped and a family member called emergency services.The customer was unable to self-treat, requiring dextrose capsules provided by non-healthcare professional and glucagon injection administered by healthcare professional as treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.

Brand Name
FREESTYLE LIBRELINK
Common Device Name
DATA MANAGEMENT SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key20798808
Report Number2954323-2024-46766
Device Sequence Number6833578
Product Code PZE
UDI-Device Identifier00357599000042
UDI-Public00357599000042
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71732-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown